MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SKULL-MOUNT PATIENT TRACKER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SKULL-MOUNT PATIENT TRACKER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number S7
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Onsite functional and visual examination was performed by a manufacturer representative.The system passed a system checkout and was determined to be fully operational.The tracker was returned to the manufacturer.Functional testing found that the component would no track when connected to a known good system.The tracker was found to be malfunctioning.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that intra/peri-operatively during the navigate task of an electrode and lead placement procedure, the dynamic reference frame (drf) would flicker in and out of view.The site stated this is the only instrument that seems to be affected.Drf flickered for entire case.After the case, the site tested the drf holding it in the air off the bed with the emitter held up to it, and the drf still flickered.The site attempted multiple drfs, the same result occurred.All other instruments tracked completely fine.The site also stated they suspects it was the bed, per the previous case where this happened ((b)(4)).There was a delay to the procedure of less than one hour.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
Additional information: it was reported that the axiem box was replaced and there have been no complaints regarding patient trackers since the replacement.If information is provided in the future, a supplemental report will be issued.

Brand Name
SKULL-MOUNT PATIENT TRACKER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7832330
Report Number1723170-2018-04329
Device Sequence Number19166971
Product Code HAW
UDI-Device Identifier00643169490017
UDI-Public00643169490017
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K141833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS7
Device Catalogue Number9735300
Device Lot Number180425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 MO
Patient Weight1